Advertising »
Guide

2024 Monaco Historic Grand Prix: all you need to know

17th Monaco Historic Grand Prix
The 14th edition of the Monaco Historic Grand Prix is a big draw for automotive fans © Monaco Grand Prix Historique

This is the 14th edition of the Historic Grand Prix, and it is taking place from Friday, May 10 to Sunday, May 12.

Vintage cars, beautiful race cars and historic single-seaters, Monaco has seen many different types of car on its roads down the years. The Monaco Historic Grand Prix has been part of the Monegasque racing calendar since 1977.

Advertising

From Friday May 10 to Sunday May 12, you will be able to see the most iconic cars of the 20th century in chronological order (except the C series). The drivers will take to the track at the wheel of cars that are part of the history of the Principality and motor racing.

Given the success of the previous edition, the Automobile Club of Monaco decided to go for the same programme this year. Friday will be for the free practice sessions, Saturday for qualifying and Sunday for racing, like a classic Formula 1 Grand Prix weekend in Monaco.

Advertising »

Friday, May 10: Free Practice

  • 11.00 am -11.30 am  “Juan Manuel Fangio” A2 Series – Front engine Grand Prix cars built before 1961
  • 11.50 am -12.20 pm “Louis Chiron” A1 Series – Pre-War Grand Prix Cars and Carts
  • 12.40 pm -1.10 pm  “Graham Hill”  B Series – rear engine Grand Prix Cars, 1500, F1 (1961 – 1965) and F2 (1956 – 1960)
  • 2.30 pm -3.00 pm “Jackie Stewart” D series – F1 3L Grand Prix Cars (1966 – 1972)
  • 3.20 pm -3.50 pm “Niki Lauda” E Series– F1 3L Grand Prix Cars (1973 – 1976)
  • 4.10 pm -4.40 pm “Vittorio Marzotto” – C Series front engine Sports Cars (1952 – 1957)
  • 5.00 pm -5.30 pm «Gilles Villeneuve» – F series F1 3L Grand Prix Cars (1977 – 1980)
  • 5.50 pm -6.20 pm “Ayrton Senna” – G Series F1 3L Grand Prix Cars (1981 – 1985)

Saturday May 11: Qualifications

  • 8.15 am -8.40 am A2 Series
  • 9.05 am -9.30 am A1 Series
  • 9.55 am -10.20 am B Series
  • 10.45 am -11.10 am D Series
  • 11.35 am – noon E Series
  • 12.25 pm -12.40 pm « UBS Classic Car Rally » parade (3 laps)
  • 12.50 – 1.20 pm « Senna 30 Years Celebration Parade » (4 laps)
  • 2.30 pm -2.55 pm C Series
  • 3.20 pm -3.45 pm F Series
  • 4.10 pm – 4.35 pm G Series

Sunday, May 12: Races

  • 8.00 am -8.30 am A2 Series – 10 laps or 30 minutes
  • 9.05 am -9.35 am A1 series – 10 laps or 30 minutes
  • 10.10 am -10.40 am B Series – 10 laps or 30 minutes
  • 11.15 am -11.50 am D Series – 12 laps or 35 minutes
  • 12.25 pm -1.10 pm E series – 18 laps or 45 minutes
  • 2.30 pm – 3.00 pm C Series – 10 laps or 30 minutes
  • 3.35 pm – 4.20 pm F Series— 18 laps or 45 minutes
  • 4.55 pm – 5.40 pm G Series — 18 laps or 45 minutes

Tickets are still available from the box office but Friday is open to the public, so first come, first served!

Two well-known figures from the F1 world are expected to take part in the event: Zak Brown, Manager of the McLaren F1 team, will drive in the F Sseries and Adrian Newey, the Red Bull F1 team engineer in the D series.

On the festive side, the 2024 edition will also be a tribute to Ayrton Senna, who died 30 years ago in Imola, a master of the Principality who still holds the record for the number of Monaco Grand Prix races won.

Advertising »

Practical Info

If you are travelling by train, the SNCF is laying on a greater number of trains this weekend. You can fill in your route on the SNCF Connect website to see the timetables, or consult this pdf.

If you plan to come by car, you’ll be able to locate all the Principality’s car parks on the dedicated website.

The organisers would also like to remind visitors that the following are banned inside the Grand Prix enclosure:

  • Glass bottles and cans
  • Pets
  • Bulky items: suitcases, strollesr, bikes, scooters, helmets, camera tripods…
  • Any object that might injure other spectators: firearms, blades and more generally any blunt or sharp object, metallic or otherwise

The circuit map shows the location of all the services that are easily accessible from the different grandstands (public toilets, emergency station, refreshments/snacks, etc.).

For further information, there is a FAQ on the Automobile Club de Monaco website or you can contact them by mail.